Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 28, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 18, 2021, 10:31 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2021, 10:31 AM CDT (15:31 UTC)
- Expired
- Mar 18, 2021, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
333 WHUS74 KHGX 181531 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1031 AM CDT Thu Mar 18 2021 GMZ335-182100- /O.NEW.KHGX.SC.Y.0028.210318T1531Z-210318T2100Z/ /O.CON.KHGX.LO.Y.0009.000000T0000Z-210318T1800Z/ Galveston Bay- 1031 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, choppy. * WHERE...Galveston Bay. * WHEN...For the Low Water Advisory, until 1 PM CDT this afternoon. For the Small Craft Advisory, until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ355-370-375-182345- /O.EXT.KHGX.SC.Y.0027.000000T0000Z-210319T0600Z/ Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1031 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt and gusty. Seas 5 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-182100- /O.CON.KHGX.SC.Y.0027.000000T0000Z-210318T2100Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 1031 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 kt and gusty. Seas 5 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
224 WHUS74 KHGX 182027 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 327 PM CDT Thu Mar 18 2021 GMZ335-190430- /O.NEW.KHGX.LO.Y.0010.210318T2027Z-210319T0600Z/ /O.CON.KHGX.SC.Y.0028.000000T0000Z-210318T2100Z/ Galveston Bay- 327 PM CDT Thu Mar 18 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, choppy. * WHERE...Galveston Bay. * WHEN...For the Low Water Advisory, until 1 AM CDT Friday. For the Small Craft Advisory, until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-182130- /O.CON.KHGX.SC.Y.0027.000000T0000Z-210318T2100Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 327 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 kt and gusty. Seas 5 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ355-370-375-190430- /O.CON.KHGX.SC.Y.0027.000000T0000Z-210319T0600Z/ Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 327 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt and gusty. Seas 5 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 3:40 AM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Mar 18, 3:40 AM CDT, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
340 AM CDT Thu Mar 18 2021
.SHORT TERM [Tonight Through Friday]...
Sunny, cool, dry & breezy conditions will prevail across the
region today in the wake of the front that passed through the area
yesterday. Pleasant wx continues tonight and Friday with axis of
sfc high pressure remaining situated to our west. 47
&&
.LONG TERM [Friday Night Through Thursday]...
Amplified high pressure system remains in control this weekend,
keeping quiet weather conditions across our region. Sfc high
centered over the Great Lakes region drifts further east-southeast
into the eastern CONUS Saturday night. This pattern will bring back
warm and moist south to southeast flow after Sunday. Highs will
generally be in the upper 60s to lower 70s on Saturday. Sunday and
Monday look to be a few degrees warmer with strengthening southerly
flow and increasing cloud cover. NBM guidance may be a bit cool-
biased for early next week; therefore, have increased temperatures a
few degrees to produce highs from the mid to upper 70s.
Pattern aloft changes towards the beginning of next week as a couple
of upper-level troughs dig over the Rockies and move over the Plains
throughout the week. Latest guidance shows better agreement with the
first trough; though the GFS is still the wettest solution and a few
hours faster. Overall, looks like Monday night into Tuesday would
see the better chances for precipitation. Disagreement increases
even more after Tuesday with the next trough. Deterministic GFS is
again faster and brings the frontal boundary by early Thursday while
the ECMWF brings it late Thursday night. Ensemble means also suggest
an increase in QPF during this time-frame, bringing an increase in
PoPs across southeast TX. Given that these disturbances will occur
towards the end of the long-term period, have leaned to continue
with NBM model blend of PoPs for now. Overall, rain and storm
chances look possible through most of the next week.
05
&&
.AVIATION [12Z TAF Issuance]...
VFR for the next 24+ hours. Breezy nnw winds today should lose their
gustiness after sunset and speeds further diminish into the 6-10kt
range overnight. 47
&&
.MARINE...
Will maintain ongoing SCA's already in place for all waters with NW
winds 20-30g35kt early this morning. Water levels have fallen below
normal with the above favorable conditions, and suspect northern
parts of Galveston Bay may bottom out around -1 MLLW during the
morning low tide cycle so plan on issuing a short fuse Low Water
Advisory there and then determine whether it needs to be extended or
not. Otherwise, wind speeds should slightly diminish later this
morning and afternoon, but still anticipate advisory conditions in
the Gulf into Fri morning. Winds and seas will gradually diminish
over the weekend and become southeasterly by Sunday as surface high
pressure drifts east of the region. 47
&&
.FIRE WEATHER...
Breezy and dry conditions expected today with RH's bottoming out
in the 25-35% range across most of the area this afternoon. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 66 41 67 42 70 / 0 0 0 0 0
Houston (IAH) 66 45 68 46 71 / 0 0 0 0 0
Galveston (GLS) 67 51 66 52 64 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 AM CDT this morning for the
following zones: Galveston Bay...Matagorda Bay.
Low Water Advisory until 1 PM CDT this afternoon for the
following zones: Galveston Bay.
Small Craft Advisory until 4 PM CDT this afternoon for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:33 AM CDT | Low Water Advisory | HGX | 9 hr | |
| Mar 18, 3:27 PM CDT | Low Water Advisory | HGX | 13 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.